I have just joined this forum after looking for articles about Champix side effects.

after smoking for 25 years (with 2 year off), I started Champix 9 days ago and stopped smoking 2 days ago, although I felt like quitting after day 2!

So far the side effects are manageable and only include nausea, particularly intense after the first 1mg pill in the morning and loss of appetite. I have to admit, being a woman and as shallow as it seems, I am actually rather glad I have lost my appetite as previous attempts to stop smoking resulted in my putting on a lot of weight on!

I am a bit worried with reports of severe depression and suicide, particularly since I have recently broken up with my partner and have moments of blues.

However, I am really determined to do this and as long as I can manage the side effects I'll keep going because nausea, sickness and others are better on a temporary basis than carrying smoking and killing myself slowly.:D

5 Replies

  • Hi Franchie

    Well done you. Im on 4 weeks stopped with Champix and its a godsend. I hope you will sail through it and dont worry if you get down, just come and talk to us and we will carry you. If you do feel a bit blue dont automatically think its the Champix, as that is a symptom of losing your buddie who was killing you, but it will pass, promise

  • thanks Caroline :) it is really comforting to have people to talk to who will understand. most of my friends are non smokers and although they are supportive, they don't realise how difficult it was to make that decison and stick with it each day.

    I think the biggest challenge is that i have given up 2 addiction, the fag and a very destructive relationship, but I am focused and determined!:D

  • Good on you, wish I could ditch my waste of space but he earns too much

  • Hi Frenchy,

    First thing, congrats on the decision to quit; second thing, congrats on finding the forum - I've found it very supportive and informative - but you've got to keep posting.

    Third thing - Champix/cigarettes (or anything else) doesn't kill/remove life's problems - so just accept your going through a difficult time - but you're doing it as a non-smoker - and smoking isn't going to help or not in this case.

    Fourth thing - I've been an internet junkie on Champix and side effects over the past month. Yes, there are isolated reports of suicide (mainly US) - and more reports about depression/anger etc. I'm an evenly tempered person so decided I'd go on Champix but have an 'early warning system' so the moment I started to feel a bit 'off' (not weird - that's normal, or dreams 'that's normal), but a bit out of control, I'd recognise it.

    Fortunately it didn't really happen to me. Did have a temper tantrum with a neighbour yesterday but she's been asking for it for months!!! So in a way, I sorted a problem out I wouldn't have sorted out previously.

    Anyway, you sound well clued-up. Be aware of the advantages, be aware of the side effects, listen to you body - and keep talking here.

    Good luck


  • thank you Sue... I'm not great at keeping up with the posts but they do help a lot...

    yes it's a tough time at the moment but I am determined not to smoke and Champix, despite a few bad side effects, is working great as I haven't felt like smoking at all... I am changing my habits so my routine becomes different and I am going to the gym.

    all I need is a good night sleep :o


You may also like...